Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 1, 2012Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 1, 2012, 6:30 PM EDT for Hendry County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 6:30 PM EDT (22:30 UTC)
Expired
Jul 1, 2012, 7:15 PM EDT
In force
45 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS82 KMFL 012230
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT SUN JUL 1 2012

FLZ066-070-012315-
HENDRY FL INLAND COLLIER COUNTY FL 
630 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HENDRY COUNTY 
  NORTH CENTRAL COLLIER COUNTY 

* UNTIL 715 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...AND MOVING    
  WEST AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN COLLIER COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 
MPH...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. 
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES 
AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL 
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. 
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2628 8151 2654 8142 2647 8108 2620 8118
TIME...MOT...LOC 2229Z 094DEG 5KT 2632 8126

$$

AK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:47 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 1, 3:47 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT SUN JUL 1 2012

.UPDATE...GIVEN LATEST RADAR/SATELLITE TRENDS, ALONG WITH SUPPORT
FROM THE HRRR, INCREASED POPS TO SCATTERED COVERAGE OVER THE
INTERIOR WITH ISOLATED COVERAGE TOWARDS THE COASTS WITH THESE POPS
EXTENDING INTO THE EVENING. SLOW STORM MOTION WILL CONTINUE AND IT
IS POSSIBLE STORM OUTFLOWS COULD ALLOW FOR A FEW SHOWERS OR
TSTORMS TO MOVE/DEVELOP TOWARDS THE COASTS DURING THE EARLY
EVENING. FOR THIS REASON...EXPANDED POP FIELDS EVEN BEHIND THE
CURRENT SEA BREEZE LOCATIONS TO ACCOUNT FOR THIS POSSIBILITY.
/GREGORIA

&&

.PREV DISCUSSION... /ISSUED 242 PM EDT SUN JUL 1 2012/

DISCUSSION...

HIGH PRESSURE CONTINUES TO DOMINATE THE REGION WHICH CONTINUES TO
HAMPER THE POTENTIAL FOR LOCAL CONVECTION. WHILE ISOLATED SHOWERS
AND THUNDERSTORMS HAVE FORMED ALONG THE WEST AND EAST COAST SEA
BREEZES...SO FAR IT HAS NOT PERSISTED AND REMAINS SHORT LIVED.

HIGH PRESSURE AND SUPPRESSED POTENTIAL FOR CONVECTION EXPECTED TO
PERSIST MONDAY AND TUESDAY...WITH ONLY ISOLATED CHANCE OF SHOWERS
AND/OR THUNDERSTORMS FORMING ALONG THE AFTERNOON SEA BREEZE.
TEMPERATURES IN THE GULF AND ATLANTIC COAST METRO AREAS WILL
CONTINUE TO BE IN THE UPPER 80S TO LOWER 90S WITH MID 90S POSSIBLE
INTERIOR AND WESTERN REGIONS OF THE PENINSULA WITH HEAT INDICES
NEAR 100 TO 105 DEGREES POSSIBLE BUT MAINLY INTERIOR AND WEST.

ON WEDNESDAY A WEAK TROPICAL WAVE CURRENTLY JUST EAST OF PUERTO
RICO COULD PASS JUST SOUTH OF THE REGION WITH AN INCREASE OF
MOISTURE POSSIBLE AND WITH AN INCREASED CHANCE OF SHOWERS AND
THUNDERSTORMS BUT MAINLY SCATTERED ACTIVITY EXPECTED DURING THE
AFTERNOON AND EVENING HOURS.

MARINE...

FOR THE MAJORITY OF THE FORECAST PERIOD WINDS FORECAST TO BE LESS
THAN 15 KNOTS. GULF AND ATLANTIC WATERS EXPECTED TO MAINTAIN
MAINLY TRANQUIL CONDITIONS WITH SEAS 3 FEET OR LESS THROUGH
FORECAST PERIOD.

FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  77  90 / 20 10 10 20
FORT LAUDERDALE  80  90  80  90 / 10 10 20 20
MIAMI            78  91  78  91 / 10 10 10 20
NAPLES           77  91  76  91 / 20 10 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...71/JE
Hazardous weather outlook, Jul 1, 3:16 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT SUN JUL 1 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020400-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
316 PM EDT SUN JUL 1 2012

...SCATTERED THUNDERSTORMS INTERIOR THIS AFTERNOON/EVENING, ISOLATED ELSEWHERE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE INTERIOR THIS AFTERNOON AND EVENING WITH ISOLATED
THUNDERSTORMS POSSIBLE ELSEWHERE. LIGHTNING STRIKES, GUSTY WINDS
AND HEAVY DOWNPOURS WILL BE THE IMPACTS FROM THE STORMS.

WIND: GUSTY WINDS TO AROUND 45 MPH WILL BE POSSIBLE IN THUNDERSTORMS
THROUGH EARLY THIS EVENING.

TEMPERATURES: THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT
FEEL AS IF IT IS NEAR 100 DEGREES ACROSS MUCH OF SOUTH FLORIDA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY, FOCUSED
OVER THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jul 1, 4:23 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT SUN JUL 1 2012

FLZ070-071-073-075-012115-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
423 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BROWARD COUNTY
  NORTHWESTERN MIAMI-DADE COUNTY
  SOUTHEASTERN COLLIER COUNTY
  NORTHEASTERN MAINLAND MONROE COUNTY

* UNTIL 515 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTH OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  DADE-COLLIER TRAINING AIRPORT...
  OASIS RANGER STATION...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2589 8119 2609 8081 2573 8068 2563 8089
TIME...MOT...LOC 2023Z 147DEG 9KT 2580 8090

AK
Special weather statement, Jul 1, 4:29 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT SUN JUL 1 2012

FLZ067-012115-
INLAND PALM BEACH COUNTY FL
429 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LION COUNTRY SAFARI...AND
  MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2687 8054 2686 8027 2654 8028 2655 8054
TIME...MOT...LOC 2030Z 185DEG 12KT 2665 8042

AK
Local storm report, Jul 1, 5:59 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
559 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     WATER SPOUT      6 E HOMESTEAD BAYFRONT  25.44N 80.23W
07/01/2012                   AMZ630             FL   PUBLIC

            A MARINER REPORTED A WATERSPOUT ON BISCAYNE BAY NEAR
            ELLIOT KEY. PICTURE SHOWS SURFACE SPRAY RING AND FULL
            CONDENSATION FUNNEL. REPORT RELAYED BY LOCAL MEDIA.

&&

GREGORIA
Special weather statement, Jul 1, 6:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT SUN JUL 1 2012

FLZ066-070-012315-
HENDRY FL INLAND COLLIER COUNTY FL
630 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HENDRY COUNTY
  NORTH CENTRAL COLLIER COUNTY

* UNTIL 715 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...AND MOVING
  WEST AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN COLLIER COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2628 8151 2654 8142 2647 8108 2620 8118
TIME...MOT...LOC 2229Z 094DEG 5KT 2632 8126

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:23 PM EDTSpecial Weather StatementMFLMonroe52 min
Jul 1, 4:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jul 1, 6:23 PM EDTSevere Thunderstorm WarningMFLCollier37 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.